Georgia, 2006Tornado in Georgia, July 29, 2006
July 29, 2006 · NWS CHS · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 29, 2:40 PM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 29, 2:40 PM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT SAT JUL 29 2006
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...CONVECTION HAS ALREADY
INITIATED AHEAD OF THE SEABREEZE BOUNDARY IN BERKELEY AND DORCHESTER
COUNTIES. ADDITIONAL THUNDERSTORMS WILL DEVELOP...AS SEABREEZE
SLOWLY MOVES INLAND AND THE UPPER SHORTWAVE OVER THE TENNESSEE
VALLEY PROGRESSES TOWARD THE COAST. HAVE INCREASED POPS TO LIKELY
ALONG THE FAR INLAND SECTIONS OF THE CWA IN ANTICIPATION OF
INTERACTIONS BETWEEN UPSTREAM CONVECTIVE BOUNDARIES AND THE
SEABREEZE FRONT LATER THIS AFTERNOON AND EVENING. CHANCE POPS WILL
BE MAINTAINED FOR THE REMAINDER OF THE FORECAST AREA. LAPS ANALYSIS
IS SHOWING BEST INSTABILITY IN THE SOUTH CAROLINA COUNTIES...WITH
CAPES CURRENTLY ABOVE 3000 J/KG. HOWEVER...WITH MOISTURE CONVERGENCE
INCREASING TO THE SOUTHWEST AROUND VALDOSTA GEORGIA...AFTERNOON
CONVECTION STILL QUITE POSSIBLE IN THE SOUTHERN CWA. UPPER SHORTWAVE
WILL MOVE THROUGH THE AREA TONIGHT...THUS CHANCE POPS WILL CONTINUE
OVERNIGHT FOR ALL ZONES.
UPPER TROUGH WILL REMAIN OVER THE SOUTHEAST STATES ON SUNDAY. HAVE
CONTINUED CHANCE POPS UNTIL SUNDAY NIGHT...WHEN THE AXIS OF THE
TROUGH MOVES OFFSHORE. HAVE ALSO BROUGHT DOWN MAX TEMPS SEVERAL
DEGREES ON SUNDAY INTO THE LOWER 90S.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...HIGH PRESSURE ALOFT REBUILDS
OVER THE SOUTHEAST ON MONDAY. THE CWA WILL REMAIN BETWEEN THE
ATLANTIC SURFACE RIDGE OFFSHORE AND PERSISTENT SURFACE TROFFINESS
ALONG THE EAST COAST. THIS PATTERN SHOULD ALLOW SEABREEZE TO DEVELOP
AND MOVE INLAND EACH DAY...WITH THE POSSIBILITY OF SCATTERED SHOWERS
AND THUNDERSTORMS. HAVE FOLLOWED TYPICAL SUMMERTIME PATTERN AND
INCLUDED A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY
DURING THE AFTERNOON AND EARLY EVENING HOURS. NO MAJOR CHANGES WERE
MADE TO THE PREVIOUS EXTENDED FORECAST SINCE MOST EFFORTS WERE
FOCUSED ON SHORT TERM DEVELOPMENTS. KEPT TEMPERATURES AND DEWPOINTS
CLOSE TO HPC GUIDANCE...WITH HIGHS NEXT WEEK RANGING FROM THE LOWER
TO MID 90S.
&&
.MARINE...WE THINK THE TYPICAL DIURNAL FLUCTUATIONS WILL CONTINUE
WITH THIS SOUTH TO SOUTHWEST FLOW PATTERN FOR MUCH OF THIS FORECAST
CYCLE. WILL INITIALIZE WITH 15 TO 20 KNOTS TONIGHT MOST WATERS AND
TREND UP FOR SUN NIGHT WITH 20 KNOTS IN OUR OUTER GEORGIA WATERS AND
15 TO 20 KNOTS ELSEWHERE. WE MAY NEED A SCA IF GFS TRENDS PAN
OUT...BUT HAVE NOT COMPLETELY SOLD OUT ON SUCH A STRONG JETTING
SOLUTION OFF THE GEORGIA COAST QUITE YET.
&&
.AVIATION...VFR CONDITIONS THROUGH THE FORECAST PERIOD. HAVE MENTION
OF VCTS THROUGH 00Z AS CURRENT RADAR IS SHOWING SOME SHOWERS
DEVELOPING TO THE NORTH AND WEST OF CHS TERM. MODELS SHOW CHS WITH
MORE INSTABILITY AS SAVANNAH WILL STAY CAPPED UNTIL LATE AFTERNOON.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
79/24/REV
Hazardous weather outlook, Jul 29, 9:38 AM EST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1038 AM EDT SAT JUL 29 2006
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-301000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
1038 AM EDT SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON AND TONIGHT. MANY OF THE STORMS WILL PRODUCE
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. A FEW STORMS
COULD BECOME SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH AND HAIL THE SIZE OF PENNY OR LARGER.
REFER TO THE SEVERE WEATHER OUTLOOK FOR ADDITIONAL DETAILS.
.HEAT INDICES...HIGHS IN THE MID TO UPPER 90S WILL LEAD TO HEAT
INDICES IN THE 100 TO 105 RANGE THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 29, 4:16 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT SAT JUL 29 2006
SCZ045-050-292145-
BERKELEY-CHARLESTON-
516 PM EDT SAT JUL 29 2006
...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON
COUNTY THROUGH 545 PM EDT...
AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM FROM RED BANK LANDING TO NEAR RED
TOP...MOVING EAST AT 5 TO 10 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WEST ASHLEY...NORTH CHARLESTON...CHARLESTON AIRPORT...DANIEL
ISLAND...GOOSE CREEK...
SMALL HAIL...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP
TO 40 MPH CAN BE EXPECTED.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
Special weather statement, Jul 29, 4:19 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT SAT JUL 29 2006
SCZ044-292145-
DORCHESTER-
519 PM EDT SAT JUL 29 2006
...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 545 PM
EDT...
AT 519 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF OLD SAINT GEORGE...
OR ABOUT 5 MILES SOUTHWEST OF SAINT GEORGE...MOVING EAST AT 15 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SAINT
GEORGE THROUGH 545 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jul 29, 4:37 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT SAT JUL 29 2006
SCZ042-292215-
HAMPTON-
537 PM EDT SAT JUL 29 2006
...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY THROUGH 615 PM
EDT...
AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER HAMPTON...MOVING EAST AT 5 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ALMEDA...
BRUNSON...CROCKETVILLE...GIFFORD...HAMPTON...MILEY AND VARNVILLE
THROUGH 615 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jul 29, 4:54 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT SAT JUL 29 2006
GAZ114-292245-
TATTNALL-
554 PM EDT SAT JUL 29 2006
...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 645 PM
EDT...
AT 554 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF REIDSVILLE TO 7 MILES SOUTH OF FIVE POINTS...OR ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF REIDSVILLE TO 11 MILES NORTHEAST OF
SURRENCY...MOVING EAST AT 5 MPH.
THESE THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GLENNVILLE...MANASSAS...MENDES AND REIDSVILLE THROUGH 645
PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, Jul 29, 5:23 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG HAMPTON 32.88N 81.13W
07/29/2006 HAMPTON SC LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN HAMPTON.
&&
STSpecial weather statement, Jul 29, 5:30 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT SAT JUL 29 2006
SCZ043-044-292300-
DORCHESTER-INLAND COLLETON-
630 PM EDT SAT JUL 29 2006
...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON
COUNTY THROUGH 700 PM EDT...
AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORNG THUNDERSTORMS EXTENDING FROM SMOAKS TO 4 MILES
EAST OF CANADYS. THE STORMS WERE NEARLY STATIONARY.
THIS WILL AFFECT AREAS IN AND AROUND...SMOAKES...CANADYS AND GROVER
THROUGH 700 PM EDT. THIS INCLUDES INTERSTATE 95.
SMALL HAIL...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
35 TO 45 MPH CAN BE EXPECTED.
Tornado, Liberty
- When
- July 29, 5:45 PM EST
- Where
- Liberty County, Hinesville
- Rating
- F0
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.850, -81.600
Spotter witnessed a car with people inside picked up in a rotating fashion 6 ft in the air and then dropped. Damage to the car. No injuries.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 29 to 31, 20061 death · 14 injured · 1 event
- Heat in Michigan, July 29 to 31, 200625 injured · 17 events
- Flash Flooding and Lightning Strike in Tennessee, July 29, 20061 death · $100,000 · 4 events
- Heat in Missouri, July 29 to 31, 200621 injured · 4 events
- Heat in Illinois, July 29 to 31, 20061 death · 3 events
- Hail and Damaging Winds in New York, July 29, 2006$213,000 · 55 kt wind · 14 events
- Lightning Strike in Florida, July 29, 2006$250,000 · 1 event
- Damaging Winds in Georgia, July 29, 2006$55,000 · 60 kt wind · 2 events
- Heat in Missouri, July 29 to 31, 200637 events
- Flash Flooding in Arizona, July 29, 2006$40,000 · 2 events
- Damaging Winds in South Carolina, July 29, 2006$35,000 · 55 kt wind · 4 events
- Heat in Oklahoma, July 29 to 31, 200625 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521025.